Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Low grade fever, increased WBC count and bilirubin. Normal? Had appendectomy

First week after appendectomy: I had headaches , nausea and constipation but was advised to stop the pain killers and symptoms stopped. End of second week: I had a burning sensation after eating followed by high fever 38C + which made me go to the hospital. They gave me medication to balance the gastric liquids - tests showed no signs of infection. On the third week after appendectomy, I have been having low grade fever (37,2 - 37,7) for the last 5 days. WBC went up to 10,000 in the first week but then reduced to 6,400. Tests and abdominal scan don t show that there are no signs of an infection. Billirubine total is a bit high. No tests for thyroid / hormones levels. Is it normal to have low grade fever? For how long after the operation? Please advise.
Asked On : Sat, 2 Mar 2013
Answers:  1 Views:  510
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Gastroenterologist 's  Response
Hello, mardin78160,
I am assuming that your surgery was done through laparoscopic
approach and not open surgery. If , at the time of surgery you
had a ruptured appendix with a little bit of infection of the covering
(Peritonitis) , it is possible that you could still have a small pocket
of hidden infection. Toatal bilirubin being a little high with the indirect
fraction more than the direct fraction may indicate a little hemolysis
or destruction of red blood cells which is not very serious and is
temporary. I am sure that they did blood cultures also.
You may be on some antibiotics. So long as they are keeping a close
watch , I would not worry. Keep the hydration good.
I wish you well.
Answered: Sun, 3 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor